Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

July 4, 2012Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 4, 2012, 9:18 PM EDT for Suffolk County, Massachusetts. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 9:18 PM EDT (01:18 UTC)
Expired
Jul 4, 2012, 10:00 PM EDT
In force
42 min
Issued by
NWS Boston/Norton, MA

County Suffolk County, MA

The radar

The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WWUS81 KBOX 050119
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
918 PM EDT WED JUL 4 2012

MAZ005-007-014-015-050200-
SUFFOLK MA-SOUTHEAST MIDDLESEX MA-CENTRAL MIDDLESEX COUNTY MA-
EASTERN ESSEX MA-
918 PM EDT WED JUL 4 2012

AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
A STRONG THUNDERSTORM NEAR NORTH READING...MOVING SOUTHEAST AT 25 
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MALDEN...REVERE...CHELSEA...MELROSE...SAUGUS...WAKEFIELD...READING...
WINTHROP...NORTH READING AND LYNNFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4244 7096 4241 7099 4239 7097 4237 7097
      4235 7095 4234 7096 4236 7097 4236 7100
      4233 7101 4235 7101 4236 7103 4258 7113
      4260 7107
TIME...MOT...LOC 0117Z 337DEG 20KT 4259 7110 

$$

EVT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 7:44 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 4, 7:44 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
744 PM EDT WED JUL 4 2012

.SYNOPSIS...
AN APPROACHING COLD FRONT MAY TRIGGER A FEW SHOWERS/THUNDERSTORMS
THIS EVENING. BEHIND THE FRONT IT WILL TURN MUCH LESS
HUMID AND NOT AS WARM THU AND FRI. HEAT AND HUMIDITY BRIEFLY RETURN
SAT BEFORE ANOTHER COLD FRONT INCREASES THE RISK OF
SHOWERS/THUNDERSTORMS LATER IN THE DAY. THEN A PATTERN CHANGE TOWARD
LESS HUMID AND NOT AS WARM CONDITIONS ARRIVES SUN AND CONTINUES INTO
MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
730 PM UPDATE...

DOPPLER RADAR CONTINUES TO INDICATE THUNDERSTORMS MOVING THROUGH
PORTIONS OF NRN NEW ENGLAND THIS HOUR. HOWEVER...THE H7-H5 CAP
REMAINS WELL IN PLACE PER LATEST MESOSCALE OBS/GUIDANCE. THIS HAS
CAUSED MOST OF THE CONVECTION TO WEAKEN AS IT APPROACHES.
HOWEVER...WITH THE INCOMING SHORTWAVE AND LLVL JET THERE IS THE
CHANCE THAT THE HEIGHT FALLS AND INCREASING SHEAR...AS WELL AS
COOLING MID LVLS...MAY NEED TO WATCH FOR SOME OF THIS THUNDERSTORM
TO THREATEN ESPECIALLY SRN NH AND ERN MA THROUGH ABOUT MIDNIGHT.
AFTER THIS TIME...COOLING NEAR SFC LAYER WILL REDUCE COLUMN
INSTABILITY ENOUGH THAT MOST SHOULD BEGIN TO DIMINISH TO -SHRA.

PREVIOUS DISCUSSION...
OF BIGGER CONCERN...WE ARE WATCHING A FAIRLY STRONG SHORTWAVE THAT
HAS ALLOWED SCATTERED SHOWERS/THUNDERSTORMS TO DEVELOP ACROSS QUEBEC
NOW MOVING THROUGH NORTHERN NEW ENGLAND.  THIS SHORTWAVE WILL SLIDE
SOUTHEAST AND MAY IMPROVE CHANCES OF CAP ERODING AFTER 00Z ACROSS
SOUTHERN NH/EASTERN MA...ALLOWING FOR BETTER CHANCES OF CONVECTION
IN THIS REGION DURING THE EVENING. 0 TO 6 KM SHEAR VALUES INCREASE
TO BETWEEN 40 AND 50 KNOTS WITH THE SHORTWAVE AND MID LEVEL LAPSE
RATES TRY TO IMPROVE A BIT.  GIVEN THE AMOUNT OF
INSTABILITY/SHEAR...A FEW STRONG TO SEVERE THUNDERSTORMS ARE A
POSSIBILITY ACROSS OUR NORTHERN AND EASTERN ZONES THIS EVENING.  DID
INSERT SOME ENHANCED WORDING FOR THE POTENTIAL OF GUSTY
WINDS...HEAVY RAIN AND LIGHTNING IN THIS REGION.

WHAT EVER ACTIVITY DEVELOPS SHOULD WIND DOWN AFTER MIDNIGHT.
OTHERWISE...PATCHY FOG IS LIKELY TO FORM IN SOME LOCATIONS LATE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
A NICE DAY IS IN STORE FOR THE REGION BEHIND TONIGHT/S
WEAK COLD FRONT.  UNDER PARTLY SUNNY SKIES...HIGH TEMPS SHOULD BE IN
THE LOWER TO MIDDLE 80S ACROSS MOST AREAS WITH SLIGHTLY LOWER
HUMIDITIES.  GENERALLY DRY WEATHER IS EXPECTED...ALTHOUGH A BRIEF
SPOT SHOWER OR TWO IS POSSIBLE ALONG A SEA BREEZE FRONT ACROSS
EASTERN MA.  JUST INCLUDED VERY LOW POPS GIVEN LIMITED AREAL
COVERAGE/DURATION.  DID NOT MENTION ANY THUNDER GIVEN LIMITED
INSTABILITY.

THURSDAY NIGHT...
A RIDGE OF HIGH PRESSURE BUILDING OVER THE REGION
WILL BRING DRY AND TRANQUIL WEATHER.  LOW TEMPERATURES WILL RANGE
FROM THE UPPER 50S ACROSS SOUTHWEST NH/NORTHWEST MA...TO MAINLY THE
60S ELSEWHERE.  A TOUCH OF PATCH GROUND FOG IS LIKELY LATE IN THE
TYPICALLY PRONE LOCATIONS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
OVERVIEW AND MODEL PREFERENCES...
AS MENTIONED IN PREVIOUS LONG RANGE AFD...THE LONG TERM WILL BE
MARKED BY A TRANSITION OF NEAR NEUTRAL /TO SLIGHTLY NEGATIVE/ PNA
TO MORE OF A POSITIVE PNA DEFINED BY DEEPENING/DIGGING NE TROF.
MOST OF THE AVAILABLE 04/12Z GUIDANCE IS IN AGREEMENT WITH THIS
OVERALL PATTERN...SO WILL GENERALLY USE GFS/ECMWF BLEND AS THE
BASELINE FOR THIS FORECAST. GIVEN THIS PATTERN SHIFT...EXPECTING
THE IMPULSE OF MID-WEST HEAT TO GIVE WAY QUICKLY THIS WEEKEND TO A
COOLER AND MORE UNSETTLED PATTERN INTO THE MID PORTION OF NEXT
WEEK. HOWEVER...IT APPEARS THE CAA AND ADVECTION OF DRIER AIR IN
THE SLY FLOW OF THE LONGWAVE TROF SHOULD AT LEAST KEEP CONDITIONS
PREDOMINANTLY DRY.

DETAILS...

FRI INTO FRI NIGHT...
UPPER LVL SHORTWAVE RIDGE PUSHES INTO THE REGION FROM THE W WITH
DRY CONDITIONS EXPECTED TO DOMINATE. THIS RIDGE IS ASSOCIATED WITH
A SLIGHTLY MODIFIED TASTE OF THE AIRMASS WHICH HAS BROUGHT THE HOT
CONDITIONS TO PORTIONS OF THE MIDWEST. THEREFORE EXPECTING
GRADUALLY WARMING TEMPS FRI INTO THE DAY SAT. H85 TEMPS SHOULD BE
REALIZED WITHOUT TOO MUCH TROUBLE...SO WITH TEMPS AT THIS LVL
EXPECTED TO REACH NEAR +20C...TEMPS IN THE 90S ARE LIKELY. DWPTS
WILL ALSO BE GRADUALLY ON THE RISE....WITH MID 60S EXPECTED
OVERNIGHT...WHICH WILL DEFINE THE MIN TEMPS.

SAT INTO SAT NIGHT...
UPPER LVL RIDGE WILL BE GRADUALLY BREAKING DOWN IN RESPONSE TO
SHORTWAVE ENERGY DIVING S FROM CANADA...WHICH WILL USHER IN THE
PATTERN SHIFT. HOWEVER...WITH WARM LLVL TEMPS AND INCREASING NEAR
SFC MOISTURE...THE COOLING MID LVLS ASSOCIATED WITH THE RIDGE
BREAK DOWN AND GENERAL HEIGHT DECREASE WILL GIVE RISE TO UNSETTLED
AND LIKELY UNSTABLE CONDITIONS. INDEED MODEL SOUNDINGS ARE ALREADY
SUGGESTING SOME ML CAPE VALUES IN THE 1500J/KG RANGE IN THE
AFTERNOON IN THE WARMER WRN INTERIOR...WITH MID LVL LAPSE RATES OF
6-7C/KM. THE ONLY CAVEAT WILL BE THE POTENTIAL FOR AN H8-H7 CAP
WITH TEMPS BETWEEN +15C AND +20C...CURRENTLY NAM IS MOST ROBUST
WITH THIS CAP...WHILE GFS/ECMWF ARE A BIT COOLER AT THESE LVLS.
GIVEN THAT THERE IS GENERAL TIMING AGREEMENT BETWEEN GUIDANCE ON
THE APPROACHING COLD FRONT ASSOCIATED WAVE...WILL HAVE TO MONITOR
FOR POTENTIAL STRONG TSTM DEVELOPMENT IN THE AFTERNOON.

SUN INTO MID WEEK...
THE POSITIVE PNA PATTERN SETS IN THROUGH THE PERIOD...WITH
GRADUALLY DIGGING ERN CANADA WAVE. DESPITE THIS THE GENERAL NW
FLOW AND SUBSIDENCE SHOWN IN SOUNDINGS IN ADVANCE OF HIGH PRES TO
THE W...SHOULD KEEP THE REGION PREDOMINANTLY DRY. EXPECTING TEMPS
TO BE GENERALLY SEASONABLE.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
   LOW...LESS THAN 30 PERCENT
   MODERATE...30 PERCENT TO 60 PERCENT
   HIGH...GREATER THAN 60 PERCENT

OVERVIEW... MODERATE CONFIDENCE.
MAINLY VFR THROUGH THE EVENING. A FEW THUNDERSTORMS ARE MAKING
THEIR WAY TOWARD SOUTHERN NH TERMINALS AND MAY CROSS PORTIONS OF
EASTERN MASS THROUGH ABOUT MIDNIGHT. THERE IS THE THREAT FOR
LOCALIZED MVFR/IFR IN THESE STORMS. OTHERWISE...MOIST AIR COULD
PROMOTE SOME MVFR FOG LATE TONIGHT...WHICH WILL GRADUALLY BURN OFF
GIVING WAY TO VFR...WHICH WILL REMAIN THROUGH THURSDAY NIGHT.

KBOS TAF...MODERATE CONFIDENCE.
MAIN CONCERN IS FOR THE CHANCE FOR WEAKENING THUNDERSTORMS TO
AFFECT THE TERMINAL...WITH THE BEST TIMING BETWEEN 01Z AND 05Z
TONIGHT. THERE WOULD LIKELY BE BRIEF MVFR/IFR IN HEAVIER RAINS
WITH THIS. ESPECIALLY IF THERE IS SOME RAINFALL...THERE IS ALSO
THE CHANCE FOR A PERIOD OF MVFR FOG TOWARD DAYBREAK. VFR CONTINUES
AGAIN THU AND THU NIGHT.

KBDL TAF...MODERATE TO HIGH CONFIDENCE IN TAF.
MAINLY MVFR THROUGH TOMORROW NIGHT...ALTHOUGH THERE IS THE CHANCE
FOR A BRIEF PERIOD OF MVFR FOG THROUGH TOMORROW.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY AND FRIDAY NIGHT...HIGH CONFIDENCE FOR VFR.

SATURDAY INTO SATURDAY NIGHT...MODERATE TO HIGH CONFIDENCE FOR
VFR. SCT SHOWERS/TSTMS POSSIBLE WITH BRIEF LOCAL MVFR CIGS/VSBYS
LATE SAT AFTERNOON INTO SUN MORNING...THEN IMPROVING LATER SUN.

SUNDAY INTO MONDAY...MODERATE TO HIGH CONFIDENCE. VFR RETURNS.

&&

.MARINE...
HIGH CONFIDENCE IN WINDS AND SEAS REMAINING BELOW SCA THRESHOLDS
THROUGH THURSDAY NIGHT.  THE MAIN CONCERN WILL BE THE POSSIBILITY
FOR A FEW STRONG THUNDERSTORMS THIS EVENING ACROSS THE EASTERN
WATERS.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY INTO FRIDAY NIGHT...HIGH CONFIDENCE GENERALLY QUIET BOATING
WEATHER.

SATURDAY AND SATURDAY NIGHT...A COLD FRONT WILL CROSS THE WATERS
WITH INCREASING S TO SW WINDS WITH OCCASIONAL GUSTS TO 20 KT
PARTICULARLY S AND SE WATERS. SCT SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THE FRONT ESPECIALLY LATE IN THE AFTERNOON INTO EARLY
OVERNIGHT. MODERATE CONFIDENCE.

SUNDAY INTO MONDAY...MODERATE TO HIGH CONFIDENCE GENERALLY QUIET
BOATING WEATHER RETURNS WITH HIGH PRESSURE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK/DOODY
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...DOODY
MARINE...FRANK/DOODY
Hazardous weather outlook, Jul 4, 4:14 PM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT WED JUL 4 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-052015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
414 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
EARLY OVERNIGHT...PARTICULARLY IN SOUTHERN NEW HAMPSHIRE AND
EASTERN MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-052015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
414 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE WATERS THIS
EVENING AND EARLY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 5:39 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
539 PM EDT WED JUL 4 2012

MAZ019-042200-
EASTERN PLYMOUTH MA-
539 PM EDT WED JUL 4 2012

...SPECIAL WEATHER STATEMENT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PLYMOUTH AROUND THE
MANOMET SECTION...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME
EASTERN PLYMOUTH COUNTY JUST EAST OF ROUTE 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4184 7054 4190 7059 4192 7055 4192 7055
      4189 7053 4186 7053 4184 7053
TIME...MOT...LOC 2136Z 325DEG 17KT 4191 7057

EVT
Special weather statement, Jul 4, 7:11 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT WED JUL 4 2012

MAZ006-007-NHZ012-015-050000-
EASTERN ESSEX MA-WESTERN ESSEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
711 PM EDT WED JUL 4 2012

...STRONG THUNDERSTORMS MAY GRAZE NORTHEAST HILLSBOROUGH COUNTY IN
NEW HAMPSHIRE AND NORTHEAST ESSEX COUNTY IN MASSACHUSETTS...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF
WARNER TO NORTHWOOD...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF
NEW LONDON TO 13 MILES WEST OF DURHAM...AND MOVING SOUTHEAST AT 25
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WEARE...GOFFSTOWN...MANCHESTER IN NEW HAMPSHIRE AND
NEWBURYPORT...AMESBURY AND SALISBURY IN MASSACHUSETTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
FOR SOUTHWESTERN NEW HAMPSHIRE.

LAT...LON 4305 7164 4307 7152 4305 7151 4304 7146
      4302 7145 4301 7139 4297 7138 4296 7136
      4287 7102 4289 7093 4287 7084 4282 7081
      4282 7085 4281 7081 4278 7081 4307 7171
      4313 7175 4315 7167
TIME...MOT...LOC 2308Z 329DEG 23KT 4338 7183 4317 7119
Special weather statement, Jul 4, 8:14 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
814 PM EDT WED JUL 4 2012

MAZ006-007-050100-
EASTERN ESSEX MA-WESTERN ESSEX MA-
814 PM EDT WED JUL 4 2012

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRENTWOOD
TO 6 MILES NORTHWEST OF MERRIMAC TO DERRY...MOVING SOUTHEAST AT 20
MPH.

WIND GUSTS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAWRENCE...NORTH ANDOVER...GROVELAND...HAVERHILL...NEWBURY...WEST
NEWBURY...MERRIMAC AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED STREET AND POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4278 7086 4269 7096 4267 7115 4274 7119
      4274 7118 4280 7118 4281 7116 4282 7112
      4281 7107 4285 7105 4286 7103 4287 7097
      4288 7095
TIME...MOT...LOC 0012Z 334DEG 17KT 4298 7104 4290 7110 4289 7130

EVT
Special weather statement, Jul 4, 9:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
918 PM EDT WED JUL 4 2012

MAZ005-007-014-015-050200-
SUFFOLK MA-SOUTHEAST MIDDLESEX MA-CENTRAL MIDDLESEX COUNTY MA-
EASTERN ESSEX MA-
918 PM EDT WED JUL 4 2012

AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NORTH READING...MOVING SOUTHEAST AT 25
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MALDEN...REVERE...CHELSEA...MELROSE...SAUGUS...WAKEFIELD...READING...
WINTHROP...NORTH READING AND LYNNFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4244 7096 4241 7099 4239 7097 4237 7097
      4235 7095 4234 7096 4236 7097 4236 7100
      4233 7101 4235 7101 4236 7103 4258 7113
      4260 7107
TIME...MOT...LOC 0117Z 337DEG 20KT 4259 7110

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:14 PM EDTSpecial Weather StatementBOXEssex46 min
Jul 4, 8:28 PM EDTSevere Thunderstorm WarningBOXEssex47 min
Jul 4, 11:07 PM EDTSpecial Weather StatementBOXFranklin53 min
Jul 5, 3:04 AM EDTSpecial Marine WarningBOX26 min
Jul 5, 3:24 AM EDTSpecial Marine WarningBOX36 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.